MAUDE Adverse Event Report: COVIDIEN (IRVINE) AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

COVIDIEN (IRVINE) AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-3.5-6-3D-ES
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime coil was returned for analysis.The axium prime inner pouch and dispenser track were not returned.The axium prime pushwire was found to be broken at proximal end with the release wire exposed.The axium prime introducer sheath was found on the proximal end of the pushwire.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The axium prime pushwire was found to be bent near the distal end.Under the microscope, the coin was found to be pulled back from the lumen stop, and the shield coil was present.The implant coil was found to be detached and missing.Based on the device analysis and reported information, the report of ¿pushwire kink¿ was confirmed as the pushwire was found to be bent and broken; however, the cause for the damages could not be determined.There was no report of damages to the device packaging.In addition, it was reported that the proximal pushwire was secured within the guidewire clip at the time of the event.It is likely that the break in the pushwire with the coin pulled back from the lumen stop led to the detachment of the implant coil from the pushwire.Per instructions for use (ifu), "the axium prime detachable coil, the dispenser track, and the introducer sheath are supplied in a sterile and non-pyrogenic, unopened and undamaged package.The package should be checked for potential damage.Damaged axium prime detachable coils must not be used, as they may result in patient injury.Handle the axium prime detachable coil with care to avoid damage before or during treatment.¿ a good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during a coiling treatment of cerebral aneurysm, upon opening the product and checking the pushwire, the break indicator part was noted to be kinked.A new device from a different lot was used to complete the procedure.The event occurred prior to use for patient.No damage to outer /inner package of the device was reported.There was no evidence of tampering to the packaging.The proximal end of the pushwire was secured in the guidewire clip (black rubber stopper) when the package was opened.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8267465
Report Number2029214-2019-00046
Device Sequence Number2010325
Product Code KRD
UDI-Device Identifier00847536021259
UDI-Public00847536021259
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2020
Device Model NumberAPB-3.5-6-3D-ES
Device Lot NumberA569383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2019
Initial Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1